Texas, 2022Drought in Texas, November 1 to 29, 2022
November 1 to 29, 2022 · NWS EWX · 11 events in 11 counties and zones
Parts of South Central Texas received above normal rainfall in November including the northern Hill Country, the northern part of the I-35 corridor, and the Coastal Plains. Most of the rest of the area continued to have below normal rain.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Parts of South Central Texas received above normal rainfall in November including the northern Hill Country, the northern part of the I-35 corridor, and the Coastal Plains. Most of the rest of the area continued to have below normal rain. This had mostly positive effects on the drought. Bastrop, Burnet, Caldwell, Fayette, Lavaca, Llano, Real, Travis, Uvalde, Williamson, and Wilson Counties all improved to less than Severe (D2) drought.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Oct 31, 11:05 PM CST, 55 minutes earlier.
Area forecast discussion, Oct 31, 11:05 PM CST, 55 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Austin/San Antonio TX
1205 AM CDT Tue Nov 1 2022
...New AVIATION...
.SHORT TERM...
(Tonight through Tuesday night)
Issued at 200 PM CDT Mon Oct 31 2022
The base of a positively-tilted upper level trough is currently
sitting across northwestern Mexico and is pushing east. Ahead of
this trough, widespread upper level moisture is evident on WV
imagery across Texas, though mid to lower level moisture is
currently somewhat lacking across south central Texas based on the
12Z RAOB from DRT and surface dewpoints mainly in the 50s. With that
said, low to mid level moisture recovery is currently in progress
across southern and western portions of the CWA as seen on visible
satellite imagery by clouds with a sharp leading edge moving from S
to N. The areas that see the best moisture recovery through the
afternoon hours (Rio Grande Plains and South TX) will be the most
favored to potentially see some thunderstorms and/or locally heavy
rainfall as activity spreads from west to east across the CWA this
evening into tomorrow morning. Elsewhere, somewhat high-based light
showers can be expected with QPF totals on the order of a couple
tenths of an inch.
Moisture will continue to pool across region as the upper level jet
streak pushes east, which will result in increased low level cloud
cover during the day tomorrow, especially across the southern half
of the CWA. Due to the cloud cover, lingering troughing, and any
moisture from rainfall, high temperatures are expected to be
slightly below average tomorrow in the low to mid 70s.
Low clouds will hang around through Tuesday night and spread farther
north. At the same time, shortwave ridging will quickly move across
the region overhead. The increasing subsidence and light winds at
the surface could help support some fog development late Tuesday
night into early Wednesday morning, but for now forecast soundings
and MOS guidance appear to favor low stratus over widespread fog.
&&
.LONG TERM...
(Wednesday through Monday)
Issued at 200 PM CDT Mon Oct 31 2022
Temperatures will warm to a degree or two above climatological
normals on Wednesday as a weak ridge in the mid-levels of the
atmosphere slides east of the region. To the west of this ridge, an
upper trough over the western U.S. will deepen and become cut-off
from the westerlies by late Thursday. Ahead of this upper trough, we
will see an increase in southerly flow in the low-levels. With the
latest guidance showing a 30-35kt low-level jet in place across
portions of the Rio Grande and southern Edwards Plateau, we expect
some light showers to develop over this region early Thursday.
Southerly flow continues to increase on Friday as the upper low moves
into New Mexico and far west Texas, with the Pacific cold front well
ahead of the trough axis. We will show some fairly low rain chances
Friday (20-40%) for the Hill Country and along and east of I-35
corridor given enough moisture and stout 30-45kt southerly winds at
850mb. Temperatures for both Thursday and Friday will be above
normal, with highs mainly in the mid 70s to mid 80s. We will see
quite a bit of morning cloud cover both days and high temperatures
could be held back a bit if the morning clouds linger into the late
afternoon.
Beginning early Friday evening, the weather pattern will become
active as a strong Pacific front moves into the Rio Grande plains and
southern Edwards Plateau. There is some timing differences noted
among the medium range models, but the models have generally aligned
a little better and have brought the Pacific front into the region
earlier that model runs from yesterday. Some strong to severe storms
will be possible as this front and upper trough move across the
region. For now, the SPC continues to highlight areas generally along
and west of an Eagle Pass to Boerne to Burnet line for some potential
strong to severe thunderstorms. For our area, it appears the most
likely window for any strong to severe storms would be Friday evening
into early Saturday morning as the Pacific front moves through.
Additional changes to the severe weather outlook area are likely to
occur.
Behind the front, we should see a quick end to the precipitation. For
now, we will keep rain in the forecast for all areas, except the Rio
Grande plains, through Saturday morning. We will then limit rain
chances to areas along and east of a Georgetown to Lockhart to Kenedy
line for the afternoon hours. If subsequent model runs continue
recent trends (faster with the front), we will need to limit the
time window for rainfall to the early morning hours on Saturday.
Temperatures will cool slightly behind the front on Saturday, but
should return to above normal for Sunday and Monday.
&&
.AVIATION...
(06Z TAFS)
Issued at 1201 AM CDT Tue Nov 1 2022
Scattered showers and thunderstorms are expected to stick around
through 13-14Z at AUS, SAT, and SSF and through about 09Z at DRT.
Beyond that, expect MVFR ceilings to persist through most of the day
with the exception perhaps being at AUS but that may need to be
adjusted with the 12Z TAF issuance. IFR ceilings look likely late
tonight into the end of this forecast TAF period with light easterly
winds expected to keep low level moisture in play through Wednesday
morning.
&&
.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry 76 57 77 66 / 20 10 10 0
Austin Bergstrom Intl Airport 75 56 78 65 / 30 10 10 0
New Braunfels Muni Airport 75 58 80 66 / 30 10 10 0
Burnet Muni Airport 75 56 77 65 / 20 10 0 0
Del Rio Intl Airport 74 60 77 66 / 10 20 0 0
Georgetown Muni Airport 76 55 77 65 / 20 0 10 0
Hondo Muni Airport 75 58 79 66 / 20 10 10 0
San Marcos Muni Airport 75 57 79 65 / 30 10 10 0
La Grange - Fayette Regional 74 55 79 66 / 40 10 10 0
San Antonio Intl Airport 74 59 78 67 / 30 10 10 0
Stinson Muni Airport 75 61 79 68 / 40 10 10 0
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Short-Term...Gale
Long-Term...Platt
Aviation...MM
Hazardous weather outlook, Oct 31, 7:34 PM CST, 4 hours 26 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Austin/San Antonio TX
834 PM CDT Mon Oct 31 2022
TXZ171>173-183>194-202>209-217>225-228-020145-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
834 PM CDT Mon Oct 31 2022
This Hazardous Weather Outlook is for South-Central Texas..
.DAY ONE...Tonight.
An isolated strong thunderstorm or two is possible tonight. Small
hail and gusty winds are the main threats if any strong storms do
develop.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
A deep trough and surface low will pivot across Texas Friday into
Friday night. Strong to severe thunderstorms will be possible
across the region between Friday afternoon and Saturday morning.
Refinement will be needed to timing, locations, and hazards over
the coming days.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed Friday into Friday night.
In the hours before
Special weather statement, Oct 31, 6:55 PM CST, 5 hours 5 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
755 PM CDT Mon Oct 31 2022
TXZ183-010145-
Val Verde TX-
755 PM CDT Mon Oct 31 2022
...A strong thunderstorm will impact portions of north central Val
Verde County through 845 PM CDT...
At 755 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Juno, moving north at 20 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
This storm will remain over mainly rural areas of north central Val
Verde County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3029 10119 3029 10099 3028 10093 3014 10101
3021 10121
TIME...MOT...LOC 0055Z 200DEG 18KT 3025 10109
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
QUIGLEYDrought, Bastrop
- When
- November 1, 12:00 AM CST to November 29, 10:00 AM CST
- Where
- Bastrop forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.104, -97.312 (the zone’s center; the record gives no point)
Parts of South Central Texas received above normal rainfall in November including the northern Hill Country, the northern part of the I-35 corridor, and the Coastal Plains. Most of the rest of the area continued to have below normal rain. This had mostly positive effects on the drought. Bastrop, Burnet, Caldwell, Fayette, Lavaca, Llano, Real, Travis, Uvalde, Williamson, and Wilson Counties all improved to less than Severe (D2) drought.
Drought, Burnet
- When
- November 1, 12:00 AM CST to November 29, 10:00 AM CST
- Where
- Burnet forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.788, -98.182 (the zone’s center; the record gives no point)
Parts of South Central Texas received above normal rainfall in November including the northern Hill Country, the northern part of the I-35 corridor, and the Coastal Plains. Most of the rest of the area continued to have below normal rain. This had mostly positive effects on the drought. Bastrop, Burnet, Caldwell, Fayette, Lavaca, Llano, Real, Travis, Uvalde, Williamson, and Wilson Counties all improved to less than Severe (D2) drought.
Drought, Caldwell
- When
- November 1, 12:00 AM CST to November 29, 10:00 AM CST
- Where
- Caldwell forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 29.837, -97.620 (the zone’s center; the record gives no point)
Parts of South Central Texas received above normal rainfall in November including the northern Hill Country, the northern part of the I-35 corridor, and the Coastal Plains. Most of the rest of the area continued to have below normal rain. This had mostly positive effects on the drought. Bastrop, Burnet, Caldwell, Fayette, Lavaca, Llano, Real, Travis, Uvalde, Williamson, and Wilson Counties all improved to less than Severe (D2) drought.
Drought, Fayette
- When
- November 1, 12:00 AM CST to November 29, 10:00 AM CST
- Where
- Fayette forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 29.877, -96.920 (the zone’s center; the record gives no point)
Parts of South Central Texas received above normal rainfall in November including the northern Hill Country, the northern part of the I-35 corridor, and the Coastal Plains. Most of the rest of the area continued to have below normal rain. This had mostly positive effects on the drought. Bastrop, Burnet, Caldwell, Fayette, Lavaca, Llano, Real, Travis, Uvalde, Williamson, and Wilson Counties all improved to less than Severe (D2) drought.
Drought, Lavaca
- When
- November 1, 12:00 AM CST to November 29, 10:00 AM CST
- Where
- Lavaca forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 29.384, -96.930 (the zone’s center; the record gives no point)
Parts of South Central Texas received above normal rainfall in November including the northern Hill Country, the northern part of the I-35 corridor, and the Coastal Plains. Most of the rest of the area continued to have below normal rain. This had mostly positive effects on the drought. Bastrop, Burnet, Caldwell, Fayette, Lavaca, Llano, Real, Travis, Uvalde, Williamson, and Wilson Counties all improved to less than Severe (D2) drought.
Drought, Llano
- When
- November 1, 12:00 AM CST to November 29, 10:00 AM CST
- Where
- Llano forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.706, -98.684 (the zone’s center; the record gives no point)
Parts of South Central Texas received above normal rainfall in November including the northern Hill Country, the northern part of the I-35 corridor, and the Coastal Plains. Most of the rest of the area continued to have below normal rain. This had mostly positive effects on the drought. Bastrop, Burnet, Caldwell, Fayette, Lavaca, Llano, Real, Travis, Uvalde, Williamson, and Wilson Counties all improved to less than Severe (D2) drought.
Drought, Real
- When
- November 1, 12:00 AM CST to November 29, 10:00 AM CST
- Where
- Real forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 29.832, -99.822 (the zone’s center; the record gives no point)
Parts of South Central Texas received above normal rainfall in November including the northern Hill Country, the northern part of the I-35 corridor, and the Coastal Plains. Most of the rest of the area continued to have below normal rain. This had mostly positive effects on the drought. Bastrop, Burnet, Caldwell, Fayette, Lavaca, Llano, Real, Travis, Uvalde, Williamson, and Wilson Counties all improved to less than Severe (D2) drought.
Drought, Travis
- When
- November 1, 12:00 AM CST to November 29, 10:00 AM CST
- Where
- Travis forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.335, -97.782 (the zone’s center; the record gives no point)
Parts of South Central Texas received above normal rainfall in November including the northern Hill Country, the northern part of the I-35 corridor, and the Coastal Plains. Most of the rest of the area continued to have below normal rain. This had mostly positive effects on the drought. Bastrop, Burnet, Caldwell, Fayette, Lavaca, Llano, Real, Travis, Uvalde, Williamson, and Wilson Counties all improved to less than Severe (D2) drought.
Drought, Uvalde
- When
- November 1, 12:00 AM CST to November 29, 10:00 AM CST
- Where
- Uvalde forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 29.357, -99.762 (the zone’s center; the record gives no point)
Parts of South Central Texas received above normal rainfall in November including the northern Hill Country, the northern part of the I-35 corridor, and the Coastal Plains. Most of the rest of the area continued to have below normal rain. This had mostly positive effects on the drought. Bastrop, Burnet, Caldwell, Fayette, Lavaca, Llano, Real, Travis, Uvalde, Williamson, and Wilson Counties all improved to less than Severe (D2) drought.
Drought, Williamson
- When
- November 1, 12:00 AM CST to November 29, 10:00 AM CST
- Where
- Williamson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.648, -97.601 (the zone’s center; the record gives no point)
Parts of South Central Texas received above normal rainfall in November including the northern Hill Country, the northern part of the I-35 corridor, and the Coastal Plains. Most of the rest of the area continued to have below normal rain. This had mostly positive effects on the drought. Bastrop, Burnet, Caldwell, Fayette, Lavaca, Llano, Real, Travis, Uvalde, Williamson, and Wilson Counties all improved to less than Severe (D2) drought.
Drought, Wilson
- When
- November 1, 12:00 AM CST to November 29, 10:00 AM CST
- Where
- Wilson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 29.174, -98.087 (the zone’s center; the record gives no point)
Parts of South Central Texas received above normal rainfall in November including the northern Hill Country, the northern part of the I-35 corridor, and the Coastal Plains. Most of the rest of the area continued to have below normal rain. This had mostly positive effects on the drought. Bastrop, Burnet, Caldwell, Fayette, Lavaca, Llano, Real, Travis, Uvalde, Williamson, and Wilson Counties all improved to less than Severe (D2) drought.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Missouri, November 1 to 30, 2022350 injured · $13 million · 24 events
- High Wind in Idaho, November 1 to 2, 2022$191,000 · 64 kt wind · 5 events
- Drought in Oklahoma, November 1 to 15, 202248 events
- Drought in California, November 1 to 30, 202240 events
- Drought in Nebraska, November 1 to 30, 202227 events
- Drought in Oklahoma, November 1 to 30, 202225 events
- Drought in Tennessee, November 1 to 30, 202223 events
- Drought in Kansas, November 1 to 30, 202222 events
- Drought in Kentucky, November 1 to 30, 202222 events
- Drought in Nebraska, November 1 to 30, 202221 events
- Drought in South Dakota, November 1 to 30, 202220 events
- Drought in Texas, November 1 to 30, 202220 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1059828, 1059829, 1059830, 1059831, 1059832, 1059833, 1059834, 1059835, 1059836, 1059837, 1059839.